What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 8, 2:36 PM MST, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 8, 2:36 PM MST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
336 PM MDT Mon Jul 8 2019
.SHORT TERM...(This evening through Tuesday)
Issued at 336 PM MDT Mon Jul 8 2019
Currently...Shortwave in the southwest flow aloft was tracking
across the state, tapping into the available moisture for isolated
convection across the forecast area. Temps have warmed into the 70s
for the high valleys as of 3 pm, and into the 80s to lower 90s for
the plains.
Tonight and Tomorrow...Latest HRRR model runs have a fairly decent
handle on current convection, and indicate that activity will
persist along the I-25 corridor until around 6 pm, then quickly exit
across the eastern plains between 8 and 9 pm. This is due to the
upper shortwave exiting the region, then as the upper trough crosses
the northern Rockies flow aloft becomes westerly. This westerly flow
will dry out the forecast area overnight through tomorrow, making
for mostly clear skies overnight and plenty of sun tomorrow.
The Marginal area for severe weather is still in place across the
far eastern plains, and with higher available precipitable water
amounts across the east, storms developing over or moving into
Kiowa, Bent and Prowers Counties will still need to be watched
closely through the early evening.
Clearing skies tonight will allow temps to drop into the upper 30s
to mid 40s for the high valleys, and 50s to near 60F for the plains.
Max temps tomorrow will heat up into the 80s for the high valleys,
and upper 80s to mid 90s for the plains. Moore
.LONG TERM...(Tuesday night through Monday)
Issued at 336 PM MDT Mon Jul 8 2019
Initially, basically dry meteorological conditions are expected
from Tuesday evening into early Wednesday afternoon as supported
by projected Interstate 25 precipitable water values dropping
form over 1 inch today(Monday) to under 0.70 inches in
combination with healthy upper ridging building over southern
Colorado during this time-frame. In addition, cooler maximum
temperatures are expected Wednesday afternoon in the wake of a dry
northerly surface surge moving across eastern locations Tuesday
night.
Upper ridging is then expected to remain anchored over southern
Colorado and northern New Mexico from later Wednesday into next
Monday, allowing near to above seasonal early to mid July temperatures
to prevail over the CWA during the period.
In addition, increased projected precipitable water values from
Wednesday afternoon into Friday and especially from this weekend
into possibly next Monday in combination with the diurnal heating
cycle and passing generally weak upper disturbances will allow
for increasing precipitation chances, favoring this weekend into
possibly next Monday(where an elevated potential for locally heavy
rainfall and associated primarily recent burn scar flash flood
risks may occur if recent trends continue).
Finally, latest longer range forecast model soundings and
computer simulations continue to signal that generally low-grade
gradient winds should be noted over the majority of the CWA during
the balance of the longer term.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 336 PM MDT Mon Jul 8 2019
VFR conditions expected across much of the forecast area over the
next 24 hrs, including the three main TAF sites of KCOS, KPUB and
KALS. Showers and storms have developed across the forecast area
this afternoon and may affect TAF sites through 00z this eve, with
all activity forecast to exit the plains between 02z-03z. Conditions
may become MVFR to at times IFR under heavier showers and storms.
Clearing skies then tonight, with mostly clear conditions overnight
and tomorrow morning.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 8, 10:23 AM MST, 8 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1123 AM MDT Mon Jul 8 2019
COZ058>089-093>099-091730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1123 AM MDT Mon Jul 8 2019
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Isolated to scattered showers and thunderstorms are expected to
develop across the higher terrain this afternoon, with storms
moving north and east across the adjacent plains through the
evening. The main threats from storms will be lightning, gusty
winds up to 45 mph, small hail and locally heavy rain. However,
one or two storms across the far southeast Plains, mainly north of
Highway 50 in Bent, Prowers and Kiowa Counties, could be strong
to severe, producing gusty winds up to 60 mph and large hail up to
the size of quarters. Although storms will be moving faster than
the past few days, localized flash flooding will remain possible,
especially if storms form or move across the Spring, Junkins or
Hayden Pass burn scars.
High and fast river flows from snow melt runoff will continue today,
with portions of the Arkansas River and the Rio Grande running high.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
After a dry day on Tuesday, thunderstorm chances will begin to
increase from Wednesday into the weekend, with the best chance for
storms over the mountains and interior valleys through the
period. On the plains, storm chances will be lower, and limited
mainly to areas along the Interstate 25 corridor. The main storm
threats each day will be lightning and gusty winds up to 50 mph,
with stronger storms capable of producing small hail and locally
heavy rain.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and early evening across southeast
Colorado.
27/77
In the hours before
Special weather statement, Jul 8, 4:59 PM MST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Pueblo CO
559 PM MDT Mon Jul 8 2019
COZ089-093-095>097-090045-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-La Junta Vicinity/Otero County CO-
Eastern Kiowa County CO-
559 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...WESTERN
KIOWA...EAST CENTRAL CROWLEY AND BENT COUNTIES UNTIL 645 PM MDT...
At 558 PM MDT, Doppler radar was tracking strong thunderstorm
outflow winds along a line extending from near Arlington to near
Swink. Movement was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
La Junta, Las Animas, Swink, Eads, Cheraw, Haswell, McClave, Blue
Lake, Sweetwater Reservoir, Hasty, Neegronda Reservoir, Arlington,
John Martin Reservoir, Neenoshe Reservoir, Caddoa and Fort Lyon.
LAT...LON 3765 10314 3765 10318 3794 10374 3852 10334
3853 10317 3861 10317 3861 10255
TIME...MOT...LOC 2358Z 299DEG 24KT 3836 10334 3798 10361
KTSpecial weather statement, Jul 8, 5:06 PM MST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
606 PM MDT Mon Jul 8 2019
COZ088-093-094-097-090030-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
606 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OTERO...EASTERN LAS
ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL 630 PM MDT...
At 605 PM MDT, Doppler radar was tracking strong thunderstorm
outflow winds along a line extending from 8 miles northwest of
Higbee to near Thatcher. Movement was southeast at 20 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Higbee, Delhi, Timpas, Thatcher and Tyrone.
LAT...LON 3762 10312 3709 10387 3756 10431 3795 10374
TIME...MOT...LOC 0005Z 316DEG 19KT 3783 10360 3752 10412
KT
Special weather statement, Jul 8, 5:49 PM MST, 56 minutes before
Special Weather Statement
National Weather Service Pueblo CO
649 PM MDT Mon Jul 8 2019
COZ060>062-090115-
Central Chaffee County Below 9000 Ft CO-
Western Chaffee County Between 9000 and 11000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
649 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAFFEE COUNTY UNTIL 715
PM MDT...
At 648 PM MDT, Doppler radar was tracking a strong thunderstorm near
St Elmo, or 28 miles east of Gunnison, moving northeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Alpine, St Elmo, Mt Antero and Mt Princeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3872 10610 3860 10636 3862 10636 3863 10639
3864 10639 3865 10641 3864 10642 3865 10643
3869 10644 3870 10645 3871 10642 3879 10642
3889 10627
TIME...MOT...LOC 0048Z 228DEG 26KT 3866 10642
KTSpecial weather statement, Jul 8, 5:54 PM MST, 51 minutes before
Special Weather Statement
National Weather Service Pueblo CO
654 PM MDT Mon Jul 8 2019
COZ093-094-097>099-090130-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
654 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...SOUTHWESTERN
PROWERS...WESTERN BACA...NORTHEASTERN LAS ANIMAS AND BENT COUNTIES
UNTIL 730 PM MDT...
At 653 PM MDT, Doppler radar was tracking strong thunderstorm
outflow winds along a line extending from 8 miles south of John
Martin Reservoir to 13 miles northwest of Kim. Movement was
southeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Las Animas, Pritchett, Kim, Higbee and John Martin Reservoir.
LAT...LON 3786 10244 3701 10305 3739 10377 3811 10323
TIME...MOT...LOC 0053Z 309DEG 40KT 3796 10312 3738 10352
KT
Special weather statement, Jul 8, 6:20 PM MST, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
720 PM MDT Mon Jul 8 2019
COZ097-098-090200-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
720 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS AND
NORTHEASTERN BENT COUNTIES UNTIL 800 PM MDT...
At 719 PM MDT, Doppler radar was tracking a strong thunderstorm over
Hasty, or 21 miles west of Lamar, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lamar, Wiley, McClave, Hasty, John Martin Reservoir, Fort Lyon and
Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3799 10319 3826 10310 3826 10256 3791 10258
TIME...MOT...LOC 0119Z 261DEG 22KT 3812 10301
KT
Special weather statement, Jul 8, 6:22 PM MST, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
722 PM MDT Mon Jul 8 2019
COZ095-096-090145-
Western Kiowa County CO-Eastern Kiowa County CO-
722 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIOWA COUNTY UNTIL 745 PM
MDT...
At 722 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Eads to Neegronda
Reservoir. Movement was east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Eads, Sheridan Lake, Sweetwater Reservoir, Chivington, Brandon,
Neenoshe Reservoir, Neegronda Reservoir and Queens Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3827 10238 3827 10286 3861 10273 3861 10220
TIME...MOT...LOC 0122Z 276DEG 15KT 3859 10266 3829 10277
KT